Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Goodland, KS

June 14, 2011Gove County, Logan County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jun 14, 2011, 3:52 PM CDT for Gove County, Logan County, Kansas. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2011, 3:52 PM CDT (20:52 UTC)
Expired
Jun 14, 2011, 5:00 PM CDT
In force
68 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 4:20 PM CDTTSTM WND GST 6011 Sse Gove, KSESTIMATED BY COCORAH OBSERVER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1159 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1159 J/kg
Mixed-layer CIN
-436 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS53 KGLD 142052
SVRGLD
KSC063-109-142200-
/O.NEW.KGLD.SV.W.0080.110614T2052Z-110614T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM CDT TUE JUN 14 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOVE COUNTY IN WEST CENTRAL KANSAS...
  EASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF THE MONUMENT ROCKS...AND WAS MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GRINNELL...THE MONUMENT ROCKS...GRAINFIELD...GOVE...PARK AND
  QUINTER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 76 AND 112.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 151.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 3869 10023 3869 10084 3877 10101 3913 10090
      3912 10015
TIME...MOT...LOC 2053Z 287DEG 20KT 3882 10086
WIND...HAIL 60MPH 1.00IN
$$

JRM
4 follow-up statements
452 
WWUS53 KGLD 142110
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
310 PM MDT TUE JUN 14 2011

KSC063-109-142200-
/O.CON.KGLD.SV.W.0080.000000T0000Z-110614T2200Z/
LOGAN KS-GOVE KS-
410 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE AND
SOUTHEASTERN LOGAN COUNTIES UNTIL 500 PM CDT...

AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR THE MONUMENT ROCKS...AND WAS
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRINNELL...GRAINFIELD...GOVE...PARK AND QUINTER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 112.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 123 AND 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3869 10023 3870 10085 3873 10092 3881 10088
      3913 10076 3912 10015
TIME...MOT...LOC 2110Z 278DEG 20KT 3881 10074
WIND...HAIL 60MPH <.50IN
$$

JRM
493 
WWUS53 KGLD 142116
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT TUE JUN 14 2011

KSC109-142126-
/O.CAN.KGLD.SV.W.0080.000000T0000Z-110614T2200Z/
LOGAN KS-
416 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LOGAN COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3912 10015 3869 10023 3871 10081 3884 10081
      3906 10079 3912 10076
TIME...MOT...LOC 2116Z 278DEG 20KT 3880 10070
$$

KSC063-142200-
/O.CON.KGLD.SV.W.0080.000000T0000Z-110614T2200Z/
GOVE KS-
416 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOVE COUNTY
UNTIL 500 PM CDT...

AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR THE MONUMENT ROCKS...AND WAS
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GRAINFIELD...GOVE...PARK AND QUINTER.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

&&

LAT...LON 3912 10015 3869 10023 3871 10081 3884 10081
      3906 10079 3912 10076
TIME...MOT...LOC 2116Z 278DEG 20KT 3880 10070
WIND...HAIL 60MPH <.50IN
$$

JRM
881 
WWUS53 KGLD 142128
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
328 PM MDT TUE JUN 14 2011

KSC063-142200-
/O.CON.KGLD.SV.W.0080.000000T0000Z-110614T2200Z/
GOVE KS-
428 PM CDT TUE JUN 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN GOVE
COUNTY UNTIL 500 PM CDT...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTH OF GOVE...AND WAS
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN GOVE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3882 10071 3901 10063 3901 10017 3869 10023
      3871 10073
TIME...MOT...LOC 2129Z 277DEG 21KT 3876 10047
WIND...HAIL 60MPH <.50IN
$$

JRM
974 
WWUS53 KGLD 142152
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
352 PM MDT TUE JUN 14 2011

KSC063-142202-
/O.EXP.KGLD.SV.W.0080.000000T0000Z-110614T2200Z/
GOVE KS-
452 PM CDT TUE JUN 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GOVE COUNTY WILL
EXPIRE AT 400 PM MDT/500 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.

LAT...LON 3882 10071 3901 10063 3901 10017 3869 10023
      3871 10073
TIME...MOT...LOC 2152Z 277DEG 21KT 3874 10030
$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:35 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 14, 3:35 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT TUE JUN 14 2011

.DISCUSSION...
234 PM MDT TUE JUN 14 2011

EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW ELONGATED
SHORTWAVE JUST EAST OF THE ROCKIES WITH ITS MEAN AXIS EXTENDING
FROM SASKATCHEWAN CANADA TO THE TEXAS PANHANDLE. PV ANOMALY
ASSOCIATED WITH SHORTWAVE AS OF 20Z IS CURRENTLY SITUATED OVER THE
WESTERN CWA. SCATTERED THUNDERSTORMS HAVE DEVELOPED IMMEDIATELY IN
FRONT OF THIS ANOMALY ALONG AREA OF SURFACE CONVERGENCE. BASED ON
RADAR TRENDS AND LATEST HIGH RES GUIDANCE I EXPECT THUNDERSTORM
ACTIVITY TO BE OUTSIDE OF CWA BY 00Z...WITH LARGE SCALE SUBSIDENCE
SETTLING IN OVER HIGH PLAINS THIS EVENING.

SHORTWAVE RIDGING WILL BUILD OVER THE CWA BY WED MORNING WITH
ABOVE NORMAL TEMPS AND DRY CONDITIONS EXPECTED DURING THE DAY. MU
CAPE AXIS IN EXCESS OF 2000 J/KG BUILDS OVER THE NORTHERN CWA BY
MIDNIGHT WED. MODEL GUIDANCE INDICATING NOSE OF 40-50KT H85 JET
COUPLED WITH THETA-E ADVECTION IN VICINITY CAPE AXIS ACROSS
SOUTHERN NEBRASKA OVERNIGHT...ACTING AS A FOCUS FOR POTENTIAL
THUNDERSTORM DEVELOPMENT. GUIDANCE HAS NOT BE OVERLY CONSISTENT
ON THE PLACEMENT OF THIS LOW LEVEL JET OR THE LOCATION OF BEST
THETA-E CONVERGENCE...AND CINH VALUES REMAIN VERY HIGH OVER MUCH
OF THE CWA. I HAVE KEPT SLIGHT CHANCE POPS LIMITED TO THE NORTH
AND EAST PARTS OF CWA THROUGH THU MORNING WHERE CAP HAS THE BEST
CHANCE TO WEAKEN OVERNIGHT.

VERY HOT/DRY CONDITIONS ON THU EXPECTED OVER MUCH OF CWA WITH
MARGINAL RH VALUES AROUND OR BELOW 15 PERCENT OVER SW PARTS OF THE
CWA. CURRENTLY WINDS LOOK TO BE BELOW RED FLAG CRITERIA THU...SO
WILL HOLD OFF ON A FIRE WX WATCH THIS FORECAST CYCLE. THUNDERSTORMS
ARE POSSIBLE AGAIN LATE THU AFTERNOON INTO THE EVENING AS A COLD
FRONT APPROACHES FROM THE NORTHWEST...EVENTUALLY STALLING EITHER
OVER OR WITHIN THE VICINITY OF THE CWA BY FRI MORNING. SEVERAL
PULSES OF ENERGY EMBEDDED WITHIN H5 FLOW ALOFT...COMBINED WITH
LINGERING STATIONARY FRONT OVER CWA WILL BRING POTENTIAL
THUNDERSTORMS THROUGH SUN MORNING.

CUTOFF LOW DEVELOPS OVER SOUTH DAKOTA BY MON MORNING...WITH
THUNDERSTORM CHANCES MAINLY OVER NORTHERN PARTS OF CWA. ENSEMBLES
INDICATING SHORTWAVE RIDGING OVER CENTRAL ROCKIES BY TUE WITH
DIFFERENCES IN REGARDS TO AMPLITUDE AND EXACT LOCATION...AFFECTING
MAIN STORM TRACK AND LOCATION OF SHORTWAVE TROUGHS OVER NORTHERN
PLAINS. FOR NOW I HAVE KEPT POPS SILENT TUE DUE TO THE UNCERTAINTY
IN THIS PATTERN.

DR
&&

.AVIATION...
1145 AM MDT TUE JUN 14 2011

FOR THE 18Z TAFS...SMALL CLUSTER OF THUNDERSTORMS HAVE FORMED OUT
TO THE WEST OF KGLD. EXPECT SOME OTHER DEVELOPMENT BUT LOOKS LIKE
THE THUNDERSTORMS TO THE WEST MAY GET CLOSE TO KGLD SO PUT VCTS IN
THERE FOR NOW. WINDS WILL REMAIN GUSTY UNTIL NEAR 00Z AND THEN
BECOME LIGHT AND VARIABLE UNTIL TOMORROW MORNING. OUTSIDE OF THE
THUNDERSTORMS...VFR CONDITIONS ARE EXPECTED.

BULLER
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 14, 1:11 PM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1211 PM MDT TUE JUN 14 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1211 PM MDT TUE JUN 14 2011 /111 PM CDT TUE JUN 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE
AFTERNOON. SOME OF THESE STORMS THAT OCCUR ALONG AND SOUTH OF
INTERSTATE 70 COULD BECOME SEVERE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT INTO
SATURDAY NIGHT. ON THURSDAY...IT WILL BE POSSIBLE FOR A FEW OF
THESE THUNDERSTORMS TO BECOME SEVERE. OTHERWISE...THE MAIN THREAT
FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED

BULLER

In the hours before

Special weather statement, Jun 14, 2:04 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
104 PM MDT TUE JUN 14 2011

COZ092-KSZ027-041-141930-
CHEYENNE COUNTY-GREELEY-WALLACE-
104 PM MDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN EAST CENTRAL COLORADO...
GREELEY COUNTY IN WEST CENTRAL KANSAS AND WALLACE COUNTY IN WEST
CENTRAL KANSAS...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF CHEYENNE WELLS...MOVING
SOUTHEAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3851 10198 3856 10205 3861 10205 3861 10214
      3886 10252 3905 10234 3904 10230 3879 10180
TIME...MOT...LOC 1904Z 309DEG 34KT 3890 10233

BULLER
Local storm report, Jun 14, 2:41 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
141 PM MDT TUE JUN 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0136 PM     HAIL             WESKAN                  38.86N 101.96W
06/14/2011  E0.75 INCH       WALLACE            KS   TRAINED SPOTTER

&&

BAS
Special weather statement, Jun 14, 3:01 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT TUE JUN 14 2011

KSZ027-028-041-042-142030-
GREELEY-LOGAN-WALLACE-WICHITA-
201 PM MDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY
COUNTY IN WEST CENTRAL KANSAS...WICHITA COUNTY IN WEST CENTRAL KANSAS
AND WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF WALLACE...MOVING EAST AT 40
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3887 10121 3846 10135 3859 10198 3898 10179
TIME...MOT...LOC 2001Z 287DEG 33KT 3875 10158

BULLER
Special weather statement, Jun 14, 3:23 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
223 PM MDT TUE JUN 14 2011

KSZ028-041-042-142045-
GREELEY-LOGAN-WICHITA-
323 PM CDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...GREELEY
COUNTY IN WEST CENTRAL KANSAS AND WICHITA COUNTY IN WEST CENTRAL
KANSAS...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORM THAT EXTENDED FROM NEAR 15 MILES
SOUTHWEST OF LEOTI TO 10 MILES WEST OF RUSSELL SPRING...MOVING EAST
AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS UP TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3832 10167 3870 10152 3870 10148 3879 10148
      3893 10143 3891 10082 3870 10083 3870 10112
      3830 10112
TIME...MOT...LOC 2022Z 287DEG 33KT 3870 10135

BULLER
Special weather statement, Jun 14, 3:47 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT TUE JUN 14 2011

KSZ028-029-142115-
GOVE-LOGAN-
347 PM CDT TUE JUN 14 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF THE MONUMENT ROCKS...MOVING
EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...BLOWING DUST...AND WIND GUSTS UP TO 55
MPH ARE EXPECTED WITH THIS STORM. WINDS MAY OCCUR WELL AHEAD OF THE
STORMS.

&&

LAT...LON 3870 10115 3912 10114 3911 10031 3870 10034
TIME...MOT...LOC 2047Z 276DEG 24KT 3884 10087

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:14 PM CDTSpecial Weather StatementGLDGreeley46 min
Jun 13, 7:18 PM CDTSpecial Weather StatementGLDWallace42 min
Jun 14, 2:04 PM CDTSpecial Weather StatementGLDWallace26 min
Jun 14, 2:26 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace30 min
Jun 14, 3:01 PM CDTSpecial Weather StatementGLDWallace, Wichita29 min
Jun 14, 3:23 PM CDTSpecial Weather StatementGLDLogan, Wichita22 min
Jun 14, 3:47 PM CDTSpecial Weather StatementGLDGove28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.